Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 132, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jul 30, 2003, 10:14 PM CDT for Cross County, Poinsett County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 10:14 PM CDT (03:14 UTC)
- Expired
- Jul 30, 2003, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Cross County, AR, Poinsett County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WFUS54 KMEG 310314
TORMEM
ARC037-111-310345-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CDT WED JUL 30 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS
NORTHERN POINSETT COUNTY IN EASTERN ARKANSAS
* UNTIL 1045 PM CDT.
* AT 1013 PM CDT...DOPPLER RADAR INDICATED A TORNADO 13 MILES WEST OF
MARKED TREE...MOVING EAST AT 30 MPH.
* CITIES IN THE PATH OF THIS TORNADO THROUGH 1045 PM CDT INCLUDE...
MARKED TREE...
TYRONZA...
.IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR. PROTECT YOUR BODY FROM FLYING DEBRIS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3557 9062 3558 9027 3545 9027 3543 9049
3536 9049 3538 9075 3559 9073
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 30, 8:51 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 30, 8:51 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CDT TUE JUL 29 2003 SHOWERS AND THUNDERSTORMS ARE CREEPING ACROSS WESTERN PORTIONS OF THE MID-SOUTH ATTM. THIS PCPN IS BEING CAUSED BY AN UPPER LEVEL TROUGH AXIS SWINGING THROUGH THE AREA ALONG WITH COPIOUS AMTS OF PW AND A BROAD FRONT IN NORTHERN PARTS OF THE CWA. FORESEE THIS ACTIVITY CONTINUING OVERNIGHT WITH SOME INTENSIFICATION POSSIBLE. PRESENTLY...THE HOTTEST TRW IS NOW EAST OF LIT MOVING EAST. .MEG...NONE.
Hazardous weather outlook, Jul 30, 3:35 AM CDT, 18 hours 39 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-310930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 252 AM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY ACROSS SOUTH PORTIONS OF THE MID SOUTH TODAY WITH SCATTERED THUNDERSTORMS FURTHER NORTH. SCATTERED THUNDERSTORMS CAN BE EXPECTED TONIGHT MAINLY ACROSS NORTH MISSISSIPPI. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MID SOUTH...MAINLY OVER NORTH MISSISSIPPI FRIDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED OVER THE REGION SATURDAY AND SUNDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Jul 30, 5:48 PM CDT, 4 hours 26 minutes before
MSZ010-302300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 548 PM CDT WED JUL 30 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER BOBO AT 548 PM CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL. PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 30, 8:35 PM CDT, 1 hour 39 minutes before
ARZ026-310237- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 835 PM CDT WED JUL 30 2003 ...COLD AIR FUNNEL CLOUDS REPORTED IN CRAIGHEAD AND MISSISSIPPI COUNTIES ARKANSAS... COLD AIR FUNNEL CLOUDS HAVE BEEN REPORTED BY A NUMBER OF POLICE AND EMERGENCY MANAGEMENT OFFICIALS NEAR LAKE CITY IN CRAIGHEAD COUNTY ARKANSAS. NO DAMAGE HAS BEEN REPORTED FROM THESE FUNNELS. WEATHER RADAR AT MEMPHIS TENNESSEE SHOWS A SHOWER IN THE AREA... BUT NO LIGHTNING HAS BEEN DETECTED UP TO NOW. COLD AIR FUNNELS ARE CAUSED BY MODERATE TO STRONG TEMPERATURE CONTRASTS BETWEEN THE AIR AT GROUND-LEVEL AND AIR HIGHER UP. THESE FUNNELS ARE USUALLY ASSOCIATED WITH SHOWERS OR MID-LEVEL CLOUDS. YOU SHOULD STAY AWAY FROM THESE FUNNELS. SEEK SHELTER IN A STURDY BUILDING IF THEY GET CLOSE TO THE GROUND. LOOSE OBJECTS COULD BE BLOWN ABOUT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:15 PM CDT | Tornado Warning | MEG | Cross, Poinsett | 30 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.